Abstract and Applied Analysis

An example for a one-parameter nonexpansive semigroup

Tomonari Suzuki

Full-text: Open access

Abstract

We give one example for a one-parameter nonexpansive semigroup. This example shows that there exists a one-parameter nonexpansive semigroup {T(t):t0} on a closed convex subset C of a Banach space E such that limt(1/t)0tT(s)xdsx=0 for some xC, which is not a common fixed point of {T(t):t0}.

Article information

Source
Abstr. Appl. Anal., Volume 2005, Number 2 (2005), 173-183.

Dates
First available in Project Euclid: 17 May 2005

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1116340207

Digital Object Identifier
doi:10.1155/AAA.2005.173

Mathematical Reviews number (MathSciNet)
MR2179441

Zentralblatt MATH identifier
1106.47051

Citation

Suzuki, Tomonari. An example for a one-parameter nonexpansive semigroup. Abstr. Appl. Anal. 2005 (2005), no. 2, 173--183. doi:10.1155/AAA.2005.173. https://projecteuclid.org/euclid.aaa/1116340207


Export citation

References

  • J. B. Baillon, Quelques \hmcheckpropriétés de convergence asymptotique pour les semi-groupes de contractions \hmcheckimpaires ``impaíres'' to ``impaires'' and changed the range of pages in [1]. Please check.}, C. R. Acad. Sci. Paris Sér. A-B 283 (1976), no. 3, \hmcheckA75--A78.
  • J. B. Baillon and H. Brezis, Une remarque sur le comportement asymptotique des semigroupes non linéaires, Houston J. Math. 2 (1976), no. 1, 5--7 (French).
  • L. P. Belluce and W. A. Kirk, Nonexpansive mappings and fixed-points in Banach spaces, Illinois J. Math. 11 (1967), 474--479.
  • F. E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Natl. Acad. Sci. USA 54 (1965), 1041--1044.
  • R. E. Bruck, Jr., A common fixed point theorem for a commuting family of nonexpansive mappings, Pacific J. Math. 53 (1974), 59--71.
  • R. DeMarr, Common fixed points for commuting contraction mappings, Pacific J. Math. 13 (1963), 1139--1141.
  • K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, Cambridge Studies in Advanced Mathematics, vol. 28, Cambridge University Press, Cambridge, 1990.
  • J.-P. Gossez and E. Lami Dozo, Some geometric properties related to the fixed point theory for nonexpansive mappings, Pacific J. Math. 40 (1972), 565--573.
  • N. Hirano, Nonlinear ergodic theorems and weak convergence theorems, J. Math. Soc. Japan 34 (1982), no. 1, 35--46.
  • T. C. Lim, A fixed point theorem for families \hmcheck{on nonexpansive Pacific J. Math. 53 (1974), 487--493.
  • I. Miyadera and K. Kobayasi, On the asymptotic behaviour of almost-orbits of nonlinear contraction semigroups in Banach spaces, Nonlinear Anal. 6 (1982), no. 4, 349--365.
  • Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc. 73 (1967), 591--597.
  • T. Suzuki, On strong convergence to common fixed points of nonexpansive semigroups in Hilbert spaces, Proc. Amer. Math. Soc. 131 (2003), no. 7, 2133--2136.
  • --------, Some remarks on the set of common fixed points of one-parameter semigroups of nonexpansive mappings in Banach spaces with the Opial property, Nonlinear Anal. 58 (2004), no. 3-4, 441--458.
  • T. Suzuki and W. Takahashi, Strong convergence of Mann's type sequences for one-parameter nonexpansive semigroups in general Banach spaces, J. Nonlinear Convex Anal. 5 (2004), no. 2, 209--216.
  • W. Takahashi, Nonlinear Functional Analysis, Yokohama Publishers, Yokohama, 2000.